Advances in Differential Equations

Global solutions of higher-order semilinear parabolic equations in the supercritical range

Yu. V. Egorov, V. A. Galaktionov, V. A. Kondratiev, and S. I. Pohozaev

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the asymptotic behaviour of global bounded solutions of the Cauchy problem for the semilinear $2m$-th order parabolic equation $$ u_t = -(-\Delta)^m u + |u|^p \quad {\rm in} \,\,\, {{\bf R}^N} \times \mathbb R_+, $$ where $m>1$, $p>1$, with bounded integrable initial data $u_0$. We prove that, in the supercritical Fujita range $p > p_F = 1+2m/N$, any small global solution with nonnegative initial mass, $\int u_0 dx \ge 0$, exhibits as $t \to \infty$ the asymptotic behaviour given by the fundamental solution of the linear parabolic operator (unlike the case $p \in (1,p_F]$ where solutions blow-up for any arbitrarily small nonnegative nontrivial initial data). A discrete spectrum of other possible asymptotic patterns and the corresponding monotone sequence of critical exponents $\{p_l= 1+2m/(l+N), \, l=0,1,2,...\}$, where $p_0=p_F$, are discussed.

Article information

Source
Adv. Differential Equations Volume 9, Number 9-10 (2004), 1009-1038.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867912

Mathematical Reviews number (MathSciNet)
MR2098064

Zentralblatt MATH identifier
1122.35040

Subjects
Primary: 35K30: Initial value problems for higher-order parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 35K55: Nonlinear parabolic equations

Citation

Egorov, Yu. V.; Galaktionov, V. A.; Kondratiev, V. A.; Pohozaev, S. I. Global solutions of higher-order semilinear parabolic equations in the supercritical range. Adv. Differential Equations 9 (2004), no. 9-10, 1009--1038. https://projecteuclid.org/euclid.ade/1355867912.


Export citation